Hail, Emmons
- When
- August 9, 12:05 PM CST to 12:20 PM CST
- Where
- Emmons County, Strasburg
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.133, -100.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 9, 2:00 AM CST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT AUG 9 2003 CONCERNS WILL BE ANOTHER ROUND OF SEVERE WEATHER TODAY AND THIS EVENING...THEN DRY CONDITIONS AND FIRE THREAT. CURRENT CONDITIONS...THUNDERSTORMS CONTINUE TO PUSH INTO WESTERN CWA WITH STRONGEST ACTIVITY ACROSS THE NORTH. WILL USE THE MESO-ETA/ETA BLEND FOR GRIDS THIS FORECAST PERIOD. A FAIRLY STRONG SHORTWAVE AND MID LEVEL LIFT CUTS ACROSS THE CWA TODAY AS SURFACE TROF DRIFTS SLOWLY WEST TO EAST ADDING TO LIFT AND INSTABILITY. MLCAPES RANGING UPWARD NEAR 3000 J/KG AND LIS -4 TO -8...EXPECT ANOTHER ROUND OF SEVERE THUNDERSTORMS TODAY INTO THE EARLY EVENING HOURS. SYSTEM FORECAST TO MOVE EAST AND SOUTH OF THE CWA LATER THIS EVENING AS UPPER RIDGE BUILDS IN FROM THE WEST. MINOR SHORTWAVE ENERGY MOVES THRU THE RIDGE SUNDAY BUT NO UPPER OR SURFACE SUPPORT FOR PRECIP EXPECTED. WARM UPPER RIDGE BUILDS OVER THE REGION MONDAY WITH A RETURN FLOW AT THE SURFACE TO HELP USHER IN WARMER AIR TO THE CWA. THE WARM DRY UPPER RIDGE WILL MAINTAIN ITSELF OVER THE REGION THRU MID WEEK WITH THE NEXT CHANCE OF PRECIP ON THURSDAY. FIRE WEATHER CONCERNS HEATING UP AGAIN...ESPECIALLY WEST AND SOUTH CENTRAL. LIGHTNING ALREADY CAUSING SEVERAL FIRES LAST NIGHT IN THE WEST. NEED TO WATCH CLOSELY TODAY. .BIS...NONE. RGT
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 451 AM CDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. TURNER
NDZ009-017-091654- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 954 AM CDT (854 AM MDT) SAT AUG 9 2003 AT 950 AM CDT LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS IN NORTHEASTERN MONTANA MOVING INTO SOUTHERN WILLIAMS AND NORTHERN MCKENZIE COUNTIES THIS MORNING. THESE STORMS ARE EXPECTED TO CONTINUE MOVING EAST THROUGH THE COUNTIES. PERIODS OF LIGHT TO MODERATE RAIN...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED IN THESE AREAS THROUGH THE MORNING HOURS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1120 AM CDT SAT AUG 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 AM STRASBURG ND 1 INCH HAIL
08/09/03 EMMONS REPORTED BY STORM
SPOTTER.
NNNNNDZ009-017-091903- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1203 PM CDT (1103 AM MDT) SAT AUG 9 2003 AT 1158 AM CDT LOCAL RADAR INDICATES AN ISOLATED THUNDERSTORM IN SOUTH CENTRAL WILLIAMS AND NORTH CENTRAL MCKENZIE COUNTIES MOVING EAST. THESE STORMS ARE EXPECTED TO CONTINUE TO EFFECT THE AREA AS IT MOVES THROUGH SOUTHEASTERN WILLIAMS AND NORTHEASTERN MCKENZIE COUNTIES. PERIODS OF LIGHT TO MODERATE RAIN...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED IN THESE AREAS THROUGH THE EARLY AFTERNOON HOURS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
NDZ009-017-091903- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1203 PM CDT (1103 AM MDT) SAT AUG 9 2003 AT 1158 AM CDT LOCAL RADAR INDICATES AN ISOLATED THUNDERSTORM IN SOUTH CENTRAL WILLIAMS AND NORTH CENTRAL MCKENZIE COUNTIES MOVING EAST. THIS STORM IS EXPECTED TO CONTINUE TO EFFECT THE AREA AS IT MOVES THROUGH SOUTHEASTERN WILLIAMS AND NORTHEASTERN MCKENZIE COUNTIES. PERIODS OF LIGHT TO MODERATE RAIN...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED IN THESE AREAS THROUGH THE EARLY AFTERNOON HOURS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
The Bismarck radar (KBIS), 84 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368373.